Alert archive / New Jersey / Small Craft Advisories in 2016

Small Craft Advisory 10, NWS Philadelphia/Mount Holly

January 25, 2016

NWS Philadelphia/Mount Holly issued this small craft advisory at Jan 25, 2016, 3:23 PM EST. It took effect at Jan 26, 2016, 6:00 AM EST. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2016, 3:23 PM EST (20:23 UTC)
In effect from
Jan 26, 2016, 6:00 AM EST
Expired
Jan 27, 2016, 3:52 PM EST
In force
34 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

267 
WHUS71 KPHI 252023
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
323 PM EST MON JAN 25 2016

ANZ450>455-260900-
/O.NEW.KPHI.SC.Y.0010.160126T1100Z-160127T0900Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
323 PM EST MON JAN 25 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 4 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 4 AM EST
WEDNESDAY.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

* TIMING...WINDS AND SEAS WILL INCREASE AFTER DAYBREAK TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
330 
WHUS71 KPHI 260836
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
336 AM EST TUE JAN 26 2016


ANZ450>455-262200-
/O.CON.KPHI.SC.Y.0010.160126T1100Z-160127T0900Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
336 AM EST TUE JAN 26 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY...

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
360 
WHUS71 KPHI 262033
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
333 PM EST TUE JAN 26 2016

ANZ450>455-270945-
/O.EXT.KPHI.SC.Y.0010.000000T0000Z-160127T2100Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
333 PM EST TUE JAN 26 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST WEDNESDAY...

* WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
962 
WHUS71 KPHI 270846
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
346 AM EST WED JAN 27 2016


ANZ450>455-272100-
/O.CON.KPHI.SC.Y.0010.000000T0000Z-160127T2100Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
346 AM EST WED JAN 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
910 
WHUS71 KPHI 272052
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 PM EST WED JAN 27 2016



ANZ450>455-272200-
/O.CAN.KPHI.SC.Y.0010.000000T0000Z-160127T2100Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
352 PM EST WED JAN 27 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
SMALL CRAFT ADVISORY.

WINDS AND SEAS WILL CONTINUE TO SUBSIDE THROUGH THIS EVENING.
THUS...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Jan 25, 12:41 PM EST, 2 hours 42 minutes earlier.

Area forecast discussion, Jan 25, 12:41 PM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1241 PM EST MON JAN 25 2016

.SYNOPSIS...
HIGH PRESSURE WILL BUILD ACROSS THE REGION TODAY, SLIDING TO THE
SOUTH AND EAST OF THE AREA TONIGHT. A COLD FRONT WILL CROSS THE
REGION TUESDAY NIGHT FOLLOWED BY A RETURN TO HIGH PRESSURE.
ANOTHER SYSTEM MAY IMPACT THE REGION LATE IN THE WEEK. AN AREA OF
LOW PRESSURE DEVELOPS OFF THE SOUTHEASTERN UNITED STATES COAST
THURSDAY AND TRACKS TO THE NORTHEAST THROUGH FRIDAY, POTENTIALLY
BRINGING UNSETTLED WEATHER TO OUR AREA. HIGH PRESSURE IS EXPECTED
TO RETURN OVER THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HIGH PRESSURE WAS CENTERED ALONG THE COAST OF THE CAROLINAS THIS
MORNING. THE HIGH WILL CONTINUE TO INFLUENCE OUR WEATHER FOR TODAY
AS IT DRIFTS OUT TO SEA.

WE ARE ANTICIPATING A MOSTLY SUNNY SKY WITH SCATTERED CLOUD
COVER. A LIGHT NORTHWEST TO WEST WIND IS FORECAST TO BACK TO THE
SOUTHWEST AND SOUTH. MAXIMUM TEMPERATURES SHOULD BE MAINLY IN THE
30S IN OUR REGION. WE NEEDED TO ADJUST A FEW OF THE HOURLY
TEMPERATURES WITH THE LATE MORNING FCST UPDATE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
THE HIGH WILL CONTINUE TO DRIFT FARTHER OUT OVER THE ATLANTIC
TONIGHT. THERE WILL BE A LIGHT SOUTHWEST TO SOUTH FLOW IN OUR
REGION AND DEW POINT READINGS WILL BEGIN TO CREEP UPWARD. WE ARE
ANTICIPATING AN INCREASE IN CLOUD COVER FOR TONIGHT ALONG WITH THE
POTENTIAL FOR SOME PATCHY LIGHT FOG.

MINIMUM TEMPERATURES IN OUR REGION WILL FAVOR THE 20S AND LOWER
30S.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
TUESDAY....LOW PRESSURE DEVELOPS ACROSS THE MIDWESTERN STATES AND
GRADUALLY PUSHES EAST ON MONDAY INTO TUESDAY. AS THE LOW CROSS THE
GREAT LAKES AREA, IT WILL DRAG A COLD FRONT ACROSS OUR AREA
TUESDAY NIGHT. WHILE THE FRONT LACKS MOISTURE AS IT APPROACHES THE
REGION, IT LOOKS TO START DRAWING UP MOISTURE FROM THE GULF AND
ATLANTIC COASTS. THIS WILL BRING SOME SNOW AND/OR RAIN SHOWERS TO
THE AREA FOR TUESDAY THROUGH TUESDAY NIGHT. SHOWERS WILL SPREAD
ACROSS THE REGION FROM NORTHWEST TO SOUTHEAST, AND TAPERING OFF
LATE TUESDAY NIGHT INTO WEDNESDAY. HIGHS ON TUESDAY WILL BE IN THE
UPPER 30S ACROSS THE NORTH TO THE UPPER 40S ACROSS THE SOUTH.

WEDNESDAY THROUGH THURSDAY...HIGH PRESSURE WILL START TO BUILD
INTO THE REGION FROM THE WEST/SOUTHWEST WEDNESDAY AND SHIFT TO THE
EAST OF THE REGION ON THURSDAY. CONDITIONS WILL BE MOSTLY DRY
ACROSS THE REGION AS WE ARE INFLUENCED BY THE SHIFTING HIGH
PRESSURE.

THURSDAY NIGHT THROUGH FRIDAY...A LOW PRESSURE SYSTEM DEVELOPS
OFF THE COAST OF THE SOUTHEASTERN UNITED STATES AND THEN TRACKS TO
THE NORTHEAST. THERE IS CONSIDERABLE DIFFERENCE IN THE MODEL
GUIDANCE WITH THE GFS TAKING THE STORM OUT TO SEA WITH LITTLE
IMPACTS TO OUR AREA WHILE THE ECMWF KEEPS IT CLOSER TO THE COAST,
BRINGING ANOTHER POTENTIAL WINTER STORM TO THE REGION. ANOTHER
DIFFERENCE IN THE MODELS IS A NORTHERN LOW PRESSURE CROSSING THE
GREAT LAKES. THE STRENGTH OF THIS STORM MAY BE IMPACTING JUST HOW
CLOSE TO THE COAST THE SOUTHERN STORM MAY REMAIN. WE WILL FOLLOW
WPC GUIDANCE AND BLEND WITH CONTINUITY DUE TO THE UNCERTAINTY OF
THIS SYSTEM AND THEN CONTINUE TO MONITOR THE STORM OVER THE COMING
DAYS.

SATURDAY AND SUNDAY...HIGH PRESSURE TRIES TO PUSH NORTHWARD FROM
THE GULF REGION BUT APPEARS TO MAKE LITTLE PROGRESS INTO OUR AREA
AND GENERALLY REMAINS TO THE SOUTH OF THE REGION AS IT GRADUALLY
PUSHES TO THE EAST. DUE TO THE DIFFERENCE IN THE MODELS WITH THE
END OF WEEK STORM, THERE ARE DIFFERENCES THAT RESULT FOR THE
WEEKEND. THE CONSENSUS AS IT STANDS NOW WOULD LEAN TOWARD DRIER
WEATHER AND WE HAVE KEPT THE FORECAST MOSTLY DRY. BOTH THE GFS AND
THE ECMWF SHOW A WARM FRONT LIFTING THROUGH THE REGION OVER THE
WEEKEND. THE GFS IS MUCH FASTER WITH THE FRONT SO WE KEEP LOW
POPS, MAINLY ON SUNDAY, IN THE FORECAST AT THIS TIME.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY, AND SURROUNDING AREAS.

VFR CONDITIONS ARE EXPECTED FOR TODAY WITH SCATTERED CLOUD COVER.
A LIGHT NORTHWEST TO WEST WIND SHOULD BACK TO THE SOUTHWEST AND
SOUTH WITH SPEEDS REMAINING LESS THAN 8 KNOTS.

THE LIGHT SOUTHWEST TO SOUTH FLOW WILL CONTINUE FOR TONIGHT.
MOISTURE WILL BE ON THE INCREASE, AS WILL THE CLOUD COVER. SOME
MVFR CEILING AND VISIBILITY RESTRICTIONS MAY DEVELOP. HOWEVER, IT
IS A LOW CONFIDENCE FORECAST REGARDING THEIR TIMING AND EXTENT. WE
HAVE INCLUDED THE MENTION OF MVFR CONDITIONS FOR KRDG AND KABE FOR
NOW. WE WILL RE-EVALUATE THE POTENTIAL FOR SUBSEQUENT TAF
ISSUANCES.

OUTLOOK...
TUESDAY...MAINLY VFR CONDITIONS ARE EXPECTED. INCREASING
CLOUDINESS WITH A CHANCE FOR SOME RAIN OR SNOW SHOWERS, WHICH MAY
CAUSE MVFR CONDITIONS TO OCCUR.

WEDNESDAY...MAINLY VFR CONDITIONS ARE EXPECTED.

THURSDAY THROUGH FRIDAY...GENERALLY VFR CONDITIONS ARE EXPECTED
AT THIS TIME. THERE IS UNCERTAINTY IN RESPECT TO A COASTAL STORM,
WITH POSSIBLE IMPACTS TO THE TERMINALS.

&&

.MARINE...
WAVE HEIGHTS HAVE FALLEN BELOW SCA CRITERIA ACROSS THE WATERS. A
FEW 4.5 TO 5.0 SWELL WAVES STILL POSSIBLE ACROSS THE FAR SOUTH.
SCA FLAG WAS LET TO EXPIRE AT NOON.

A NORTHWEST WIND AT 10 TO 15 KNOTS EARLY THIS MORNING IS EXPECTED
TO DECEASE TO 5 TO 10 KNOTS TODAY AND IT SHOULD BACK TO THE
SOUTHWEST. THE SOUTHWEST WIND IS FORECAST TO INCREASE BACK TO 10
TO 15 KNOTS FOR TONIGHT.

OUTLOOK...
TUESDAY...WINDS MAY BECOME GUSTY AROUND 25 KNOTS AND SEAS MAY
NEAR 5 FEET ON TUESDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED.

WEDNESDAY THROUGH THURSDAY...SUB-ADVISORY CONDITIONS ARE EXPECTED
ON THE AREA WATERS.

FRIDAY...UNCERTAINTY EXISTS WITH A COASTAL STORM. THE POTENTIAL
FOR HIGHER SEAS AND INCREASED WIND GUSTS EXISTS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...MEOLA
NEAR TERM...PO
SHORT TERM...IOVINO
LONG TERM...MEOLA
AVIATION...IOVINO/MEOLA
MARINE...IOVINO/MEOLA/PO
Hazardous weather outlook, Jan 25, 12:33 PM EST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1233 PM EST MON JAN 25 2016

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-261745-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
1233 PM EST MON JAN 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-261745-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1233 PM EST MON JAN 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 8:56 PM ESTSmall Craft Advisory for Hazardous SeasPHI15 hr

Nearby

Small Craft Advisories in New Jersey, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.